MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5095-000
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis as found condition: the apollo catheter was returned for analysis within a shipping box and inside of a sealed plastic biohazard pouch; in addition, a navian guidecatheter was returned for assessment.Visual inspection/damage location details: no flash or molded voids were observed in the hub.The catheter body was found in good condition.The detachable tip was found to be detached and not returned.Testing/analysis: the total and usable length of the apollo catheter were both unable to be accurately measured.The catheter was flushed with water, and no water exited the distal tip.Next a 0.011¿ mandrel was hydrated and was advanced into the catheter hub where it met resistance within the catheter body at ~71.6cm from the hub.Due to its damaged condition, the catheter could not be used for resistance testing with an in-house guide catheter.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ was able to be confirmed.The apollo catheter was returned in good condition; however, the detachable tip was not returned.The likely cause of resistance was determined to be material occludes catheter.During testing no water was able to exit the distal it, and resistance was able to be reproduced within the middle segment of the catheter body.No further testing was performed with the catheter body.No guidewire was mentioned in the report.It was noted that the patient's vessel tortuosity was moderate.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that there was catheter resistance in the distal section of the catheter.No patient symptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.The patient was undergoing surgery for treatment of arteriovenous malformation.It was noted the patient's vessel tortuosity was moderate.The access vessel was the femoral artery with a diameter of 2mm.The patient is alive with no injury.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the apollo catheter was returned for analysis within a shipping box and inside of a sealed plastic biohazard pouch; in addition, the navian guide catheter was returned for assessment.Visual inspection/damage location details: no flash or molded voids were observed in the hub.The catheter body was found in good condition.The detachable tip was found to be missing and not returned.The distal shaft was found to be in good condition.No other anomalies were observed.Testing/analysis: the total length of the apollo catheter was unable to be accurately measured.An attempted to flush the catheter was made; however, the attempted failed as no water was able to pass through the catheter body.Next a 0.011¿ mandrel was hydrated and was advanced into the catheter hub where it met resistance within the catheter body at ~71.6cm from the hub.Finally, the guidewire was rehydrated and advanced through the distal tip where the mandrel met resistance within the distal segment ( at ~16.1cm from the distal shaft).The catheter body was cut opened and found to be full of solidified onyx/solution, which started from the proximal shaft (~71.6cm), and ending in the distal shaft (~16.1cm).The ldpe overlap was measured to be 1.3mm, which is within specification (1.0-2.5mm).No further testing was performed.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter resistance¿ was able to be confirmed, as resistance was able to be reproduced within the catheter body (middle and distal segment).A few possible causes of catheter resistance are but not limited to, incompatible devices, patient vessel tortuosity, flush rate too low, material occludes catheter, and/or insufficient catheter flushing or lack of continuous flush; however, the root cause was unable to be determined.It was noted that the patient's vessel tortuosity was moderate, which could be another possible cause for resistance to occur within the catheter.No mention of a continuous flush being administered during the procedure was reported.During testing the catheter failed to be flushed.The catheter body was found to be occluded with solidified onyx/saline solution; in addition, the solidified substance was able to be dissolved under water.No guidewire was mentioned in the report.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23830095
Report Number2029214-2025-02655
Device Sequence Number12010141
Product Code MFE
UDI-Device Identifier00763000446741
UDI-Public(01)00763000446741(17)260507(10)B565850
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2026
Device Model Number105-5095-000
Device Catalogue Number105-5095-000
Device Lot NumberB565850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight56 KG